steroids sweating like pavrotti !

Help can a wise women help me.I'm new to all of this my Cosultant has put me on 10 mg of oral steroids which have revolutionised my life.BUT SWEATING I MEAN POURING WITH SWEAT.aAbsolutely pouring.Now I am 49 so expect some menapause symptoms but this is absolutely ridiculous.I have to keep working to pay the bills.I cant cope I am utterly dripping from head to foot 90 percent of the time.Please can someone give me advice.What can I9 do? Help!

5 Replies

oldestnewest
  • Have you been to see your GP about this yet? It might be worth getting tested to see how advanced your menopause is and then to discuss the possibility of HRT with them.

    HRT works in a similar way to steroids because the hormones being replaced include Oestrogen which is also a steroid and which my gynae explained to me works very much like Prednisolone. So I wonder if this might be an option for replacing steroids and killing two birds with one stone? Although I'm pretty much post-menopausal and also 49 I take neither steroids nor HRT so I'm just making an educated but non-medical guess here - you need to speak to your doctor. But for what it's worth it does sound like perimenopause to me more than the side effect of steroids. Tilda x

  • I have also came through the menopause and as Tilda suggests it would be best to speak to your doc. I was always worse during the night, i would waken up feeling soaked. I would recommend wearing cool cotton clothing, always have a botttle of water with you to drink, and if you could have a fan on it makes a difference, carry a small spray bottle of water to spray on your face, wet wipes for under arms are useful for a quick cool down. Evening Primrose can also help. x

  • Hi ....jelly4 toes ....since I started prednisolone 2 years ago I also have had horrific hot sweats....day and night. I am going through menopause but was told by consultant that the steriod will enhance the sweating. It gets slightly less the lower you reduce your tablets. I was on six but have gone back to eight as had to come off methotrexate and now hurting a lot again. It is so awful to be hot all the time....it really gets me down...I do understand. Roll on the winter !!!! LOL X TAKE CARE

  • Hi - I was on HRT patches originally for this but they didn't help (plus there was some contraversy being aired at the time) so GP prescribed Clonidine 25 microgram tablets three times a day which has helped me.

    Judi xxxx

  • Hi YES!! Every time I get a steroid injection I get fabulous results- pain free but unfortunately my internal central heating goes up too. Had several injections over 14 years since the age of 29 and It does it every time. I think it is fairly common as my RA nurse just nodded knowingly when I told her about it. You have my sympathies, would tell your Doc incase they can help you in anyway..... If only they would change my sheets every night! and stop me getting embarrassed when it happens, that would keep me happy. Hope you get some relief soon xx

You may also like...